Alert archive / Michigan / Wind Chill Advisories in 2009
Wind Chill Advisory 2, NWS Gaylord, MI
NWS Gaylord, MI issued this wind chill advisory at Jan 15, 2009, 10:43 PM EST for 22 counties in Michigan. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2009, 10:43 PM EST (03:43 UTC)
- Expired
- Jan 16, 2009, 11:50 AM EST
- In force
- 13 hr
- Issued by
- NWS Gaylord, MI
All 22 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 3.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KAPX 160343 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1043 PM EST THU JAN 15 2009 ...ACCUMULATING LAKE EFFECT SNOW SHOWERS EXPECTED THROUGH TONIGHT... .LAKE EFFECT SNOW SHOWERS WILL CONTINUE ACROSS THE FAVORED SNOWBELTS OF NORTHWEST LOWER AND EASTERN UPPER MICHIGAN TONIGHT. MIZ033-161200- /O.CAN.KAPX.LE.Y.0002.000000T0000Z-090116T1200Z/ /O.NEW.KAPX.WC.Y.0002.090116T0343Z-090116T1200Z/ MISSAUKEE- INCLUDING THE CITY OF...LAKE CITY 1043 PM EST THU JAN 15 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. THE LAKE EFFECT SNOW ADVISORY HAS BEEN CANCELLED. NUMEROUS LAKE EFFECT SNOW SHOWERS WILL CONTINUE TONIGHT. ADDITIONAL ACCUMULATION OF AROUND AN INCH IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MIZ021-027-161200- /O.NEW.KAPX.WC.Y.0002.090116T0343Z-090116T1200Z/ /O.CON.KAPX.LE.W.0002.000000T0000Z-090116T1200Z/ ANTRIM-KALKASKA- INCLUDING THE CITIES OF...MANCELONA...KALKASKA 1043 PM EST THU JAN 15 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT...BRINGING AN ADDITIONAL 1 TO 3 INCHES OF SNOW BY FRIDAY MORNING. THIS WILL BRING TOTAL ACCUMULATIONS TO 4 TO 8 INCHES SINCE THURSDAY MORNING. A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MIZ019-020-022-025-026-028-031-032-161200- /O.NEW.KAPX.WC.Y.0002.090116T0343Z-090116T1200Z/ /O.CON.KAPX.LE.Y.0002.000000T0000Z-090116T1200Z/ CHARLEVOIX-LEELANAU-OTSEGO-BENZIE-GRAND TRAVERSE-CRAWFORD- MANISTEE-WEXFORD- INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT...GAYLORD... FRANKFORT...TRAVERSE CITY...GRAYLING...MANISTEE...CADILLAC 1043 PM EST THU JAN 15 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED ACROSS THE ADVISORY AREA BY FRIDAY MORNING. THIS WILL BRING STORM TOTAL ACCUMULATIONS TO 3 TO 6 INCHES. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND EXERCISE CAUTION IF TRAVELING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MIZ008-161200- /O.NEW.KAPX.WC.Y.0002.090116T0343Z-090116T1200Z/ /O.CON.KAPX.LE.Y.0002.000000T0000Z-090116T1200Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 1043 PM EST THU JAN 15 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. LAKE EFFECT SNOW SHOWERS WILL CONTINUE ACROSS NORTHERN CHIPPEWA COUNTY TONIGHT. SNOW MAY BE LOCALLY HEAVY ALONG AND NORTH OF M-28 TONIGHT...WITH THE FOCUS SHIFTING TOWARDS WHITEFISH POINT BY MORNING. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE. THIS WILL BRING STORM TOTAL ACCUMULATIONS TO 5 TO 8 INCHES. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND EXERCISE CAUTION IF TRAVELING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MIZ015>018-023-024-029-030-034>036-041-042-161200- /O.NEW.KAPX.WC.Y.0002.090116T0343Z-090116T1200Z/ MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-MONTMORENCY-ALPENA-OSCODA- ALCONA-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHEBOYGAN... ROGERS CITY...ATLANTA...ALPENA...MIO...HARRISVILLE... HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 1043 PM EST THU JAN 15 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
2 follow-up statements
000 WWUS43 KAPX 160839 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 339 AM EST FRI JAN 16 2009 ...MORE ACCUMULATING LAKE EFFECT SNOW SHOWERS TODAY... .LAKE EFFECT SNOW SHOWERS WILL CONTINUE ACROSS THE FAVORED SNOWBELTS OF NORTHWEST LOWER AND EASTERN UPPER MICHIGAN TODAY. IN ADDITION...BITTERLY COLD TEMPERATURES...COMBINED WITH A WEST WIND AROUND 10 MPH WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES THIS MORNING ACROSS A PORTION OF NORTHERN MICHIGAN. MIZ021-027-161700- /O.CAN.KAPX.WC.Y.0002.000000T0000Z-090116T1200Z/ /O.EXT.KAPX.LE.W.0002.000000T0000Z-090116T1700Z/ ANTRIM-KALKASKA- INCLUDING THE CITIES OF...MANCELONA...KALKASKA 339 AM EST FRI JAN 16 2009 ...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL NOON EST TODAY... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND CHILL ADVISORY. THE LAKE EFFECT SNOW WARNING IS NOW IN EFFECT UNTIL NOON EST TODAY. LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THE REMAINDER OF THE MORNING...PRODUCING AN ADDITIONAL 2 TO 4 INCHES OF SNOW THIS MORNING. THE SNOW SHOWERS WILL EVENTUALLY WEAKEN AND PUSH FARTHER NORTH THIS AFTERNOON. A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS. $$ MIZ019-020-022-025-026-028-031-032-161700- /O.CAN.KAPX.WC.Y.0002.000000T0000Z-090116T1200Z/ /O.EXT.KAPX.LE.Y.0002.000000T0000Z-090116T1700Z/ CHARLEVOIX-LEELANAU-OTSEGO-BENZIE-GRAND TRAVERSE-CRAWFORD- MANISTEE-WEXFORD- INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT...GAYLORD... FRANKFORT...TRAVERSE CITY...GRAYLING...MANISTEE...CADILLAC 339 AM EST FRI JAN 16 2009 ...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND CHILL ADVISORY. THE LAKE EFFECT SNOW ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THIS MORNING. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED ACROSS THE ADVISORY AREA THIS MORNING. THE SNOW SHOWERS ARE EXPECTED TO WEAKEN BY EARLY THIS AFTERNOON. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND EXERCISE CAUTION IF TRAVELING. $$ MIZ008-162245- /O.CAN.KAPX.WC.Y.0002.000000T0000Z-090116T1200Z/ /O.EXT.KAPX.LE.Y.0002.000000T0000Z-090117T0000Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 339 AM EST FRI JAN 16 2009 ...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND CHILL ADVISORY. THE LAKE EFFECT SNOW ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. LAKE EFFECT SNOW SHOWERS WILL CONTINUE WEST OF BRIMLEY THIS MORNING...THEN SHIFT BACK ACROSS NORTHERN CHIPPEWA COUNTY THIS AFTERNOON. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE THROUGH EARLY THIS EVENING. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND EXERCISE CAUTION IF TRAVELING. $$ MIZ015>018-023-024-029-030-033>036-041-042-161700- /O.EXT.KAPX.WC.Y.0002.000000T0000Z-090116T1700Z/ MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-MONTMORENCY-ALPENA-OSCODA- ALCONA-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHEBOYGAN... ROGERS CITY...ATLANTA...ALPENA...MIO...HARRISVILLE...LAKE CITY... HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 339 AM EST FRI JAN 16 2009 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. WIND CHILL VALUES THIS MORNING WILL RANGE FROM 20 TO 30 DEGREES BELOW ZERO ACROSS THE ADVISORY AREA. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KAS
000 WWUS43 KAPX 161650 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1150 AM EST FRI JAN 16 2009 MIZ021-027-161800- /O.CAN.KAPX.LE.W.0002.000000T0000Z-090116T1700Z/ ANTRIM-KALKASKA- INCLUDING THE CITIES OF...MANCELONA...KALKASKA 1150 AM EST FRI JAN 16 2009 ...LAKE EFFECT SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE LAKE EFFECT SNOW WARNING. $$ MIZ019-020-022-025-026-028-031-032-161800- /O.CAN.KAPX.LE.Y.0002.000000T0000Z-090116T1700Z/ CHARLEVOIX-LEELANAU-OTSEGO-BENZIE-GRAND TRAVERSE-CRAWFORD- MANISTEE-WEXFORD- INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT...GAYLORD... FRANKFORT...TRAVERSE CITY...GRAYLING...MANISTEE...CADILLAC 1150 AM EST FRI JAN 16 2009 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. $$ MIZ015>018-023-024-029-030-033>036-041-042-161800- /O.CAN.KAPX.WC.Y.0002.000000T0000Z-090116T1700Z/ MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-MONTMORENCY-ALPENA-OSCODA- ALCONA-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHEBOYGAN... ROGERS CITY...ATLANTA...ALPENA...MIO...HARRISVILLE...LAKE CITY... HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 1150 AM EST FRI JAN 16 2009 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND CHILL ADVISORY. $$ MIZ008-162300- /O.CON.KAPX.LE.Y.0002.000000T0000Z-090117T0000Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 1150 AM EST FRI JAN 16 2009 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. HEAVIER LAKE EFFECT SNOW SHOWERS WILL SPREAD BACK ACROSS THE NORTHERN PORTION OF CHIPPEWA COUNTY THIS AFTERNOON. TOTAL DAYTIME SNOW ACCUMULATIONS RANGING FROM 1 TO 3 INCHES ARE EXPECTED...WITH THE GREATEST ACCUMULATIONS OCCURRING WEST OF BRIMLEY. BUT ALTHOUGH ACCUMULATIONS WILL REMAIN ON THE LIGHTER SIDE...BIGGEST IMPACT WILL COME FROM VISIBILITIES DROPPING TO LESS THAN ONE QUARTER OF A MILE AT TIMES IN THE HEAVIER SNOW SHOWERS. VISIBILITIES VARY GREATLY IN LAKE EFFECT SNOW BANDS AND CAN DROP TO ZERO WITHIN MINUTES. IF TRAVELING...SLOW DOWN AND GIVE YOURSELF PLENTY OF TIME TO REACH YOUR DESTINATION. $$ ADAM
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 10:24 PM EST, 19 minutes earlier.
Area forecast discussion, Jan 15, 10:24 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1024 PM EST THU JAN 15 2009
.SYNOPSIS.../ISSUED AT 350 PM/
ARCTIC AIR WILL REMAIN ENTRENCHED ACROSS THE WESTERN GREAT LAKES
THROUGH FRIDAY BEFORE GRADUALLY WARMING AND RETREATING DURING THE
UPCOMING WEEKEND. LAKE EFFECT SNOW SHOWERS WILL ALSO CONTINUE WITHIN
THE COLD AIR MASS. ANOTHER ALBERTA CLIPPER TYPE LOW PRESSURE SYSTEM
WILL TRACK THROUGH THE WESTERN GREAT LAKES SATURDAY AND SUNDAY WHICH
MAY BRING A PROLONGED PERIOD OF ACCUMULATING SNOWFALL TO MUCH OF
NORTHERN MICHIGAN THIS WEEKEND.
ADAM
&&
.SHORT TERM.../ISSUED AT 1022 PM/...TONIGHT
THINGS WORKING OUT PRETTY MUCH AS PREVIOUS SHIFT HAD
FORESEEN...WITH NEARLY QUASI-STATIONARY (JUST SOME SLIGHT
FLUCTUATIONS) WNW LAKE EFFECT SNOW REGIME ACROSS BOTH PENINSULAS.
LATE AFTERNOON CONVERGENCE MAXIMA OVER ANTRIM AND KALKASKA COUNTIES
HAS WANED...RESULTING IN SEVERAL ILL-DEFINED BANDING STRUCTURES...
WITH OCCASIONAL POCKETS OF MODERATE SNOW...OVERSPREADING THE
FAMILIAR SNOW BELT REGIONS OF NORTHWEST LOWER MICHIGAN. MUCH BETTER
BANDING ORGANIZATION FOUND ACROSS EASTERN UPPER MICHIGAN OWNING TO
PHENOMENAL LAKE SUPERIOR FETCH...WITH EASTERN LAKE BANDS STILL
TARGETING AREAS ALONG AND NORTH OF THE M-28 CORRIDOR OVER NORTHERN
CHIPPEWA COUNTY. STILL...EVEN HERE...SNOWFALL RATES ARE BEING HELD
IN CHECK BY VERY POOR SNOWFLAKE GROWTH REGIME WITH ENTIRE CLOUD
STRUCTURES COLDER THAN THE FAVORABLE DGZ. UNLIKE LAST
NIGHT...TEMPERATURES ALSO BEHAVING WITH MAINTENANCE OF LIGHT WINDS
AND LAKE CLOUDS PUSHING MUCH FARTHER INLAND. OVERNIGHT CONCERNS
REMAIN LAKE EFFECT SNOWS AND TEMPERATURES.
OFF LAKE SUPERIOR...EXPECT STRENGTHENING ONTARIO LAND BREEZE
(ALREADY EVIDENT AT THE SOO WITH EAST WINDS) TO PUSH EASTERN LAKE
BANDS BACK TOWARDS WHITEFISH POINT. MODEL DERIVED LOW-LEVEL
CONVERGENCE SIGNATURE ALSO DISPLAYS THIS TREND...EVENTUALLY FOCUSING
BEST CONVERGENCE AXIS BACK TOWARDS WESTERN LUCE COUNTY BY MORNING.
HOWEVER...STILL THINKING NUMEROUS SNOW SHOWERS WILL CONTINUE AROUND
WHITEFISH POINT...POSSIBLY DEPOSITING ANOTHER 2 TO 4 INCHES BY
MORNING. THUS...WILL LEAVE INHERITED LAKE SNOW ADVISORY UNCHANGED.
OFF LAKE MICHIGAN...FLOW LOOKS TO REMAIN LOCKED AT ABOUT 300 DEGREES
THROUGH THE NIGHT...KEEPING THE TRADITIONAL SNOWBELTS UNDER THE GUN.
STILL...EVEN HERE...LACK OF FOCUSED CONVERGENCE AXIS AND UNFAVORABLE
SNOW GROWTH REGIME SHOULD KEEP ADDITIONAL ACCUMULATIONS AT ANOTHER
INCH OR TWO...WITH SOME POSSIBLE LOCALLY HIGHER AMOUNTS ACROSS
PARTS OF ANTRIM AND KALKASKA COUNTIES. GIVEN RECENT SNOWFALL AND
PROPENSITY OF THESE SNOW SHOWERS TO BRING VISIBILITIES DOWN TO A
QUARTER MILE OR LESS AT TIMES (MORE A TESTAMENT TO FLAKE SIZE THAN
SNOWFALL RATES)...IN NO HURRY TO CANCEL ONGOING WARNINGS AND
ADVISORIES.
TEMPERATURES APPEAR ON-TRACK...AND SEE NO REASON LOWS WILL NOT
BOTTOM OUT IN THE SINGLE DIGITS BELOW ZERO OVER MUCH OF THE AREA
AWAY FROM THE MODIFYING LAKE MICHIGAN AND SUPERIOR INFLUENCES. COLD
SPOT LOOKS TO BE EASTERN UPPER AS DRAINAGE FLOW INTENSIFIES...WITH
READINGS PUSHING THE LOWER NEGATIVE TEENS NEAR THE SOO. ALTHOUGH
MOST WIND CHILLS ARE NOT REACHING SPECIFIC ADVISORY
THRESHOLDS...WILL ALSO LEAVE THIS HEADLINE AS IS GIVEN EXCEEDINGLY
COLD CONDITIONS AND POSSIBILITY OF SOME BORDERLINE READINGS LATER
TONIGHT.
OVERALL...INHERITED GRIDS IN GREAT SHAPE WITH JUST COSMETIC CHANGES
WARRANTED ON SNOWFALL GRIDS...CLOUD COVER...AND TEMPERATURES.
MSB
&&
.LONG TERM.../ISSUED AT 350 PM/...FRIDAY AND BEYOND
FRIDAY AND FRIDAY NIGHT...ONE MORE COLD DAY ALTHOUGH CORE OF COLDEST
AIR BEGINS TO MODIFY AND SLIDE EAST DURING THE AFTERNOON AND
ESPECIALLY TOMORROW NIGHT. MEANWHILE...SYNOPTIC MOISTURE THINS AS WE
GO THROUGH THE DAY AND ESPECIALLY FRIDAY NIGHT WHILE INVERSION
HEIGHTS GRADUALLY LOWER. STILL PLENTY OF OVER WATER INSTABILITY
HOWEVER WITH DELTA T/S RUNNING IN THE LOWER TO MIDDLE 20S. AND WITH
THAT...LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THE DAY ON A
PREVAILING WESTERLY FLOW...FOCUSED PRIMARILY IN AREAS ALONG AND
NORTH OF M-32 IN NW LOWER MICHIGAN...ACROSS THE BROADEST PORTION OF
THE LAKE. WANING MOISTURE AND LOWERING INVERSIONS SHOULD KEEP
ACCUMULATIONS IN CHECK AND HAVE UP TO A FEW INCHES FOR THE FAVORED
AREAS. FOR FRIDAY NIGHT...WINDS BACKING SW AHEAD OF SATURDAYS SYSTEM
WILL PUSH REMAINING LAKE EFFECT INTO THE STRAITS AREA WHILE SOME
LIGHT SYNOPTIC SNOWFALL MAY REACH THE FAR WESTERN PORTION OF THE CWA
BY MORNING.
SATURDAY AND SUNDAY...GFS AND ECMWF (AND NOW THE NAM) HAVE COME INTO
SOME CONSENSUS IN REGARD TO DROPPING ANOTHER CLIPPER SYSTEM INTO THE
MIDWEST LATE FRIDAY NIGHT THROUGH SATURDAY...CROSSING THE LOWER
PENINSULA SAT NIGHT INTO SUNDAY. MODELS HAVE TRENDED THIS SYSTEM
STRONGER BUT WITH A TRACK STILL PRETTY MUCH CUTTING ACROSS FAR SRN
LOWER MICHIGAN ON SATURDAY. THIS SYSTEM CERTAINLY HAS THE POTENTIAL
TO PRODUCE HEAVIER SNOW ACROSS THE REGION THROUGH A COMBINATION OF
WARM ADVECTION AND DEFORMATION SNOWFALL...POSSIBLE TROWAL STRUCTURE
SLIDING THROUGH LOWER MICHIGAN...AS WELL AS LAKE ENHANCEMENT
POTENTIAL ESPECIALLY OFF LAKE HURON SATURDAY NIGHT THROUGH SUNDAY AS
THE LOW PASSES BY TO THE SOUTH. SEVERAL INCHES OF SNOW ARE POSSIBLE
ESPECIALLY ACROSS THE SRN COUNTIES AND OVER PORTIONS OF NE LOWER/
EASTERN UPPER MICHIGAN (DUE TO LAKE ENHANCEMENT) AND MAY ULTIMATELY
REQUIRE SOME COMBINATION OF ADVISORIES AND WARNINGS. BUT...GIVEN
THAT THIS IS PRIMARILY A 4TH-5TH PERIOD EVENT WITH STILL SOME
UNCERTAINTY TO THE EVOLUTION OF THIS SYSTEM WILL REFRAIN FROM ANY
WATCH HEADLINES BUT HIT WORDING HARDER IN THE HWOAPX.
EXTENDED PERIODS...HIGH AMPLITUDE LONG WAVE HEMISPHERIC PATTERN
REMAINS RELATIVELY UNCHANGED INTO EARLY NEXT WEEK...WITH SHARP
RIDGING ALONG THE WEST COAST AND SHARP TROUGHING OVER THE EAST
CONTINUING TO HANG ON. EVEN SO...GUIDANCE CONTINUES TO SUGGEST A
FAIR AMOUNT OF TEMPERATURE MODIFICATION BY EARLY NEXT WEEK WITH
INCREASING HEIGHTS AND H8 TEMPS WARMING INTO THE NEGATIVE TEENS.
THUS...STILL ANTICIPATE HIGHS REBOUNDING THROUGH THE 20S FOR THE
MONDAY-TUESDAY TIME FRAME. IN TERMS OF SENSIBLE WEATHER...MAY BE YET
ANOTHER PIECE OF ENERGY AND SFC WAVE DROPPING THROUGH THE REGION
DURING THE MONDAY-TUESDAY TIME FRAME BRINGING ANOTHER ROUND OF
SYNOPTIC SNOWFALL AND RENEWED LAKE EFFECT SNOW SHOWERS.
WEDNESDAY AND BEYOND...GFS/ECMWF SOLUTIONS CONTINUE TO SUGGEST SHARP
RIDGE/TROUGH PATTERN ACROSS THE CONUS BREAKING DOWN TO A FAIR DEGREE
DURING THE MIDWEEK PERIOD. HOWEVER...TODAYS SOLUTIONS ARE LESS
AGGRESSIVE WITH THIS IDEA MAINTAINING SOME RIDGING ALONG THE WEST
COAST AND OF COURSE TROUGHING IN THE EAST (HUGE SURPRISE THERE).
NONETHELESS STILL LOOKING TO CATCH A MIDWEEK BREAK FROM THE WINTER
WEATHER AS SHARP SFC RIDGE AND SOME SEMBLANCE OF A THERMAL RIDGE
NOSES THROUGH THE GREAT LAKES ON WEDNESDAY. THUS BEST DAY OVER THE
NEXT SEVEN DAY STRETCH LOOKING TO COME ON WEDNESDAY WHILE SNOW
CHANCES RETURN AGAIN FOR THURSDAY WITH ANOTHER COLD FRONT
APPROACHING THE REGION FROM THE NORTH. THEN...BREAK IN THE WINTRY
WEATHER MAY BE SHORT LIVED AS MEDIUM RANGE GUIDANCE BREAKS OFF
ANOTHER PIECE OF ARCTIC AIR THAT SLIDES DOWN INTO THE GREAT LAKES AT
THE END OF NEXT WEEK.
ADAM
&&
.MARINE.../ISSUED AT 350 PM/
WINDS WILL BRIEFLY PICK UP OVER THE LAKES OVERNIGHT AS THE
GRADIENT STRENGTHENS A BIT. THIS WILL PROMPT KEEPING THE SCA UP
OVERNIGHT.
&&
.AVIATION.../ISSUED AT 651 PM/...VALID FOR 00Z TAFS
LAKE EFFECT REGIME EXPECTED TO CONTINUE THROUGH FRIDAY
AFTERNOON...BRINGING LOW END VFR/HIGH END MVFR CONDITIONS TO ALL
TAF SITES. STILL THINKING THE GREATER EMPHASIS FOR ADDITIONAL SNOW
SHOWERS WILL BE FOUND A KTVC.
MSB
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WIND CHILL ADVISORY UNTIL 7 AM EST FRIDAY FOR MIZ008-015>036-041-
042.
LAKE EFFECT SNOW ADVISORY UNTIL 7 AM EST FRIDAY FOR MIZ008-019-
020-022-025-026-028-031-032.
LAKE EFFECT SNOW WARNING UNTIL 7 AM EST FRIDAY FOR MIZ021-027.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST SATURDAY FOR LMZ323-342-
344>346.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR LHZ346>349.
LS...NONE.
&&Hazardous weather outlook, Jan 15, 4:13 PM EST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 413 PM EST THU JAN 15 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 161100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 413 PM EST THU JAN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT LAKE EFFECT SNOW SHOWERS WILL BRING MODERATE SNOW ACCUMULATIONS TO PORTIONS OF EASTERN UPPER AND NORTHWEST LOWER MICHIGAN THROUGH TONIGHT. SEE ONGOING WARNING AND ADVISORIES FOR ADDITIONAL DETAILS. BITTERLY COLD WIND CHILLS ARE ONCE AGAIN EXPECTED ACROSS MUCH OF NORTHERN MICHIGAN TONIGHT. SEE ONGOING ADVISORY FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BITTERLY COLD WIND CHILLS WILL PERSIST THROUGH FRIDAY MORNING ACROSS MUCH OF NORTHERN MICHIGAN TONIGHT. SEE ONGOING ADVISORY FOR ADDITIONAL DETAILS. LOW PRESSURE IS EXPECTED TO TRACK THROUGH THE REGION SATURDAY THROUGH SUNDAY. ALTHOUGH SOME UNCERTAINTY EXISTS OVER THE EXACT TRACK OF THIS STORM...THIS SYSTEM MAY BRING A PERIOD OF HEAVIER SNOWFALL AND SEVERAL INCHES OF SNOW ACROSS A GOOD PORTION OF NORTHERN LOWER MICHIGAN DURING THIS TIME. LAKE ENHANCED SNOWFALL MAY ADD TO THE SNOW TOTALS OVER PORTIONS OF EASTERN UPPER AND NORTHEAST LOWER MICHIGAN. FINALLY... GUSTY WINDS WITH THIS STORM MAY PRODUCE SUBSTANTIAL BLOWING SNOW AND REDUCED VISIBILITIES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AT ANY TIME. ADAM
In the hours before
Local storm report, Jan 15, 7:07 PM EST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
707 PM EST THU JAN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM SNOW 5 SE MANCELONA 44.85N 84.99W
01/15/2009 M4.0 INCH KALKASKA MI TRAINED SPOTTER
12 HR TOTAL THRU 7 PM. SNOWDEPTH 31 IN.
&&
MBOGUTHLocal storm report, Jan 15, 10:13 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
1013 PM EST THU JAN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM SNOW 2 ENE ELLSWORTH 45.18N 85.21W
01/15/2009 M3.0 INCH CHARLEVOIX MI CO-OP OBSERVER
3 HR TOTAL THRU 11 AM.
0314 PM SNOW 2 ENE ELLSWORTH 45.18N 85.21W
01/15/2009 M4.0 INCH CHARLEVOIX MI TRAINED SPOTTER
7 HR TOTAL THRU 3 PM.
0320 PM SNOW BEAR LAKE 44.72N 84.93W
01/15/2009 M4.0 INCH KALKASKA MI TRAINED SPOTTER
7 HR TOTAL THRU 3 PM.
0325 PM SNOW MESICK 44.40N 85.72W
01/15/2009 M3.0 INCH WEXFORD MI TRAINED SPOTTER
7 HR TOTAL THRU 3 PM.
0705 PM SNOW 5 SE MANCELONA 44.85N 84.99W
01/15/2009 M4.0 INCH KALKASKA MI TRAINED SPOTTER
12 HR TOTAL THRU 7 PM. SNOWDEPTH 31 IN.
&&
MRUNYANThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 4:02 AM EST | Heavy Freezing Spray Warning | APX | 24 hr | |
| Jan 16, 4:24 PM EST | Winter Storm Watch | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more | 11 hr |
Nearby
Wind Chill Advisories in Michigan, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.